Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


kaposi sarcoma
Nov 8, 2001

I have had lesions for a year and but was not diagnosed with KS until this past August due to the medical oversight of an ill-experienced MD...Today I visited a doctor who said I should start Chemotherapy immediately....I'm HIV positive and began taking Combivir and Sustiva about 6 weeks ago...the doctor said this might remedy the problem..but a second opinion stated that i should takechemo immediately...Please tell me what route to take?The lesions cover areas on my back, neck, and face..What kind of treatment should i expect - and how effective? Will I be able to rid myself of this or will it be dormant indefinitely?

Response from Dr. Feinberg

It is possible that if you have a good T cell response to your HIV medicines that the KS may regress on its own, so my advice would be to wait until you have been on therapy for at least 4 months before you decide chemotherapy is necessary. If the KS resolves just with anti-HIV treatment, then it is likely to remain dormant as long as you are doing well on your medicine. I think both your regular doctor and the one who told you to start chemo immediately sound inexperienced (or at least, not up to date as they could be). It is really important for you to have a doctor who is an expert in HIV/AIDS, so I hope you can find one in your area. One source of information about places to get treatment for HIV in the US is the Centers for Disease Control. There are also 2 professional organizations of experienced HIV doctors, and both have websites. They are called the American Academy of HIV Medicine and the HIV Medical Association. Good luck!


Previous
cmv
Next
Vaginal Yeast

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement